Alert archive / Ohio / Small Craft Advisories in 2019

Small Craft Advisory 63, NWS Cleveland, OH

October 5, 2019

NWS Cleveland, OH issued this small craft advisory at Oct 5, 2019, 3:54 PM EDT. It took effect at Oct 5, 2019, 8:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 5, 2019, 3:54 PM EDT (19:54 UTC)
In effect from
Oct 5, 2019, 8:00 PM EDT
Expired
Oct 6, 2019, 10:00 AM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

316 
WHUS71 KCLE 051954
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
354 PM EDT Sat Oct 5 2019

LEZ149-060400-
/O.NEW.KCLE.SC.Y.0063.191006T0000Z-191006T1400Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
354 PM EDT Sat Oct 5 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM
EDT SUNDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 8 PM this evening to
10 AM EDT Sunday.

* WINDS...South 15 to 25 kt with gusts up to 30 kt.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
2 follow-up statements
211 
WHUS71 KCLE 060156
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
956 PM EDT Sat Oct 5 2019


LEZ149-061000-
/O.CON.KCLE.SC.Y.0063.000000T0000Z-191006T1400Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
956 PM EDT Sat Oct 5 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WINDS...South 15 to 25 kt with gusts up to 30 kt.

* WAVES...1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$
030 
WHUS71 KCLE 060750
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
350 AM EDT Sun Oct 6 2019

LEZ149-061400-
/O.CON.KCLE.SC.Y.0063.000000T0000Z-191006T1400Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
350 AM EDT Sun Oct 6 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...South around 20 kt with gusts up to 30 kt.

* WAVES...1 to 3 feet and around 4 feet between 4 and 5 nautical
  miles from shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels, should stay in port
during these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 3:52 PM EDT, 2 minutes earlier.

Area forecast discussion, Oct 5, 3:52 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
352 PM EDT Sat Oct 5 2019

.SYNOPSIS...
Low pressure over the Upper Midwest will track northeast across
Ontario tonight, lifting a warm front north across the area. The
associated cold front will move east into the area on Sunday and
dissipate. A large area of high pressure will build overhead on
Monday and linger for much of this week.

&&

.NEAR TERM /THROUGH SUNDAY NIGHT/...
Regional soundings show a very dry low level airmass in place across
the area today. A low pressure system over the Upper Midwest will
track northeast into Ontario tonight allowing warm advection to
develop. Cirrus can be seen starting to spread into the area from
the west and will thicken and lower through the night. Lows for
tonight are expected to occur early before skies become overcast and
southerly flow kicks in. This all acts to complicate the temperature
forecast but expect eastern sites to be closer to the cooler MET
guidance as we see temperatures drop off quickly this evening. With
that said, lows will still be 5 to 15 degrees warmer than last
night, especially at Erie, PA where downsloping winds will be breezy
overnight and limit cooling.

As the trough of low pressure approaches from the west overnight,
moisture will increase across the region with a chance of showers
arriving in NW Ohio after midnight. Backed off on pops farther east
as model soundings were slow to saturate. The chance of rain will
expand eastward during the day on Sunday with likely pops across the
east. Not expecting much if any instability so did not include any
mention of thunder. Despite the clouds and scattered showers,
southwest flow and warm advection should push temperatures back to
70 or higher area wide. Showers will tend to decrease heading into
Sunday evening but may increase again in the eastern counties with
upper level jet support closer late.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
The eastward-moving surface cold front should be east and southeast
of our CWA by daybreak Monday, with surface high pressure building
from the west. Aloft, our region should remain under a longwave
trough and embedded shortwave disturbances. These disturbances may
trigger isolated rain showers, especially in the morning and over
eastern and southern portions of the CWA. In addition, limited low-
level synoptic-scale moisture behind the cold front looks to prevent
lake-effect rain from developing east or southeast of Lake Erie.
Fair weather is expected for all of northern OH and northwest PA
Monday night through Wednesday as high pressure at the surface and
aloft builds over the forecast area. A gradual warming trend is
forecast during this period. After near or slightly below-normal
temperatures on Monday, readings should rebound to near or slightly
above-normal values on Tuesday and Wednesday.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Fair weather and slightly above-normal temperatures should persist
Wednesday night through Thursday as the aforementioned high pressure
ridge drifts eastward over northern OH and northwest PA. Rain
showers are possible over the western two-thirds of northern OH
Thursday night as the next longwave trough begins overspreading the
CWA and the associated surface cold front approaches from the west.
Slightly above-normal low temperatures are expected Thursday night
due to warm air advection and increasing cloud cover ahead of the
front. The cold front is still progged to cross our forecast area
from west to east on Friday, when scattered rain showers are
expected along and ahead of the front. Behind the cold front, rain
showers should become more isolated Friday night into Saturday as
the longwave trough settles over the Great Lakes region and our CWA
remains under cyclonic flow aloft. At this point, any lake-effect
rain behind the cold front looks to be confined to our open waters
of Lake Erie due to a southwesterly mean boundary layer flow of cold
air over the warm lake. High temperatures may reach near-normal
values ahead of the cold front on Friday, while Saturday's highs
should be about 10 degrees below-normal.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
VFR in place across the region today. High cloud will increase
from the west this afternoon and lower overnight into Sunday
morning and may approach MVFR Sunday afternoon. We will also see
a few light showers developing after 04Z in NW Ohio, expanding
east to include the rest of the area by Sunday morning but did
not include in the TAFs as coverage will be scattered and
showers will have little impact. Easterly winds of around 10
knots or less will veer to the southeast tonight and southwest
on Sunday morning. The exception will be at ERI where
southeasterly winds will be a little stronger, gusting to
between 25-30 knots between 03-15Z. Winds near 2K feet will
increase to around 40 knots overnight and included a short
window of low level wind sheer in the forecast at CAK/YNG.

.OUTLOOK...Non-VFR possible in scattered rain showers Sunday
morning through Monday night and fog Tuesday morning.

&&

.MARINE...
Offshore flow persists today through most of Sunday morning as winds
shift from southeasterly to southerly to southwesterly with time.
Hoisted a Small Craft Advisory for the nearshore waters from
Conneaut, OH to Ripley, NY from 8 PM this evening to 10 AM Sunday.
During this time frame, offshore winds are expected to peak near 25
knots over those waters. Winds then shift from southwesterly to
westerly and remain breezy as an eastward-moving cold front crosses
Lake Erie late Sunday morning through early evening. The Small Craft
Advisory may have to be extended and expanded for potential winds
and waves behind the front on Sunday. We will continue to monitor
this situation. Otherwise, generally light and variable winds are
expected next week Monday through Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 8 PM this evening to 10 AM EDT
     Sunday for LEZ149.

&&

SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Jaszka
LONG TERM...Jaszka/Lombardy
AVIATION...KEC
MARINE...Jaszka
Hazardous weather outlook, Oct 5, 4:02 AM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
402 AM EDT Sat Oct 5 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-060815-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
402 AM EDT Sat Oct 5 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.